Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 9, 2016, 4:03 PM EDT for Jenkins County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 9, 2016, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
578
WWUS82 KCAE 092003
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT SAT JUL 9 2016
GAZ077-092100-
BURKE-
403 PM EDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURKE COUNTY...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
WADLEY...OR 8 MILES SOUTHEAST OF LOUISVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIDVILLE.
LAT...LON 3282 8226 3283 8231 3293 8227 3301 8228
3303 8189 3295 8189 3292 8196 3292 8208
3288 8213 3281 8215 3280 8222
TIME...MOT...LOC 2002Z 273DEG 20KT 3292 8230
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:55 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
255 PM EDT SAT JUL 9 2016
.SYNOPSIS...
Weak upper level ridging will give way to an approaching upper
trough by Sunday while a weak surface boundary moves into the
northern Midlands Sunday and washes out. A warm and moist unstable
airmass will support continued afternoon and evening thunderstorms
through the weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The persistent heat wave continues today with little change in
the overall synoptic pattern. The upper level flow remains from
the west-northwest while a deep closed low tracks across the Great
Lakes region and upper trough moves into the Ohio/Mississippi
Valleys. At the surface, a trough has developed over the area
as a backdoor cold front approaches from the north.
High level clouds associated with a weak short wave aloft have
spread into the Midlands from the northwest, but are on a
diminishing trend. The bulk of the showers and thunderstorms as of
mid-afternoon have developed mainly south of the area, but should
increase in coverage across parts of the CSRA/southern Midlands as
the afternoon progresses. Then, expect additional isolated to
scattered showers and thunderstorms to develop farther north into
this evening, especially across the eastern Midlands, within an
area of enhanced low level convergence near the surface trough and
along any lingering mesoscale boundaries. The convection should
generally dissipate and/or shift east after midnight.
The atmosphere has become moderately to strongly unstable across
the central/southern Midlands and CSRA with steep lapse rates as
surface temperatures have soared back near or into the triple
digits for some areas. It's the 7th consecutive day at KCAE with
triple digit readings. As a result, there is the potential once
again for thunderstorms to become severe, and the SPC has kept the
area outlooked in a Marginal Risk. The primary threat will be
damaging winds, with forecast soundings indicating an inverted-V
signature. Excessive lightning strikes are also likely with any
thunderstorms.
Heat index values will reach around 110 degrees for a couple of
hours across parts of the CSRA and southern Midlands where
dewpoints remain highest, and as a result a Heat Advisory remains
in effect for these areas through 7 pm. Elsewhere, mixing has
lowered dew points sufficiently to keep heat index values just
below advisory criteria. Temperatures tonight should fall into the
lower to mid 70s once again for most areas, with just some
high clouds once the convection comes to an end.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The upper trough over the Ohio/Mississippi Valleys sinks further
south into the lower Mississippi Valley with somewhat of a weak
southwesterly flow aloft developing over the region on Sunday.
Possible shortwave energy will rotate into the Forecast Area
late Sunday afternoon while a weak surface front slips southward
to the northern Midlands and stalls. The southern portion of the
Forecast Area appears to be more favored for storms south of the
surface front within the moist and unstable warm sector on Sunday,
with chance pops across the region on Monday. Temperatures and
heat indices will remain high but still expected to remain below
advisory criteria. Highs expected in the middle to upper 90s and
lows Sunday night will remain mild in the mid 70s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The upper ridge will build back into the southeastern states the
first half of the work week as the upper trough to the west and
the stalled surface boundary shift northward on Tuesday. There
will be little relief from the heat as forecast temperatures
remain in the mid 90s to around 100 degrees with lows in the 70s.
Diurnal convection expected with strong surface heating and
abundant low level moisture. Chances of rain increase again late
in the week when an upper trough and an associated frontal
boundary approach the region from the northwest.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR expected outside of scattered diurnal thunderstorms.
Confidence of such specifically affecting TAF sites may not be
enough for inclusion in the TAFs at this time.
EXTENDED AVIATION OUTLOOK...Scattered diurnal thunderstorms
possible.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 7 PM EDT this evening FOR GAZ063>065-077.
SC...Heat Advisory until 7 PM EDT this evening FOR SCZ030-035-036-
041.
&&Hazardous weather outlook, Jul 9, 11:11 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1111 AM EDT SAT JUL 9 2016 GAZ040-SCZ015-016-018-020>022-025>029-031-101515- LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-SUMTER- 1111 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AFTERNOON TEMPERATURES ARE AGAIN EXPECTED TO CLIMB TO AROUND 100 DEGREES IN MANY AREAS. THESE TEMPERATURES WILL COMBINE WITH LOW- LEVEL MOISTURE TO CREATE HEAT INDEX VALUES BETWEEN 103 AND 108 DEGREES LATE THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...SOME SEVERE...WILL BE THE BIGGEST THREAT WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ063>065-077-SCZ030-035>038-041-101515- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-AIKEN-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 1111 AM EDT SAT JUL 9 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...SOME SEVERE...WILL BE THE BIGGEST THREAT WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 11:23 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1123 AM EDT SAT JUL 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 8 NNW LANCASTER 34.84N 80.81W
07/08/2016 LANCASTER SC PARK/FOREST SRVC
REPORT OF LARGE LIMBS DOWN AT ANDREW JACKSON
STATE PARK. ONE CAMPER DAMAGED.
&&
DALocal storm report, Jul 9, 12:47 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1247 PM EDT SAT JUL 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG TURBEVILLE 33.90N 80.02W
07/09/2016 CLARENDON SC LAW ENFORCEMENT
REPORTS OF TREES DOWN IN TURBEVILLE.
&&
DALocal storm report, Jul 9, 12:52 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1252 PM EDT SAT JUL 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 5 SE JACKSON 33.28N 81.73W
07/09/2016 AIKEN SC EMERGENCY MNGR
TREE DOWN ON B ROAD AT SAVANNAH RIVER SITE.
TIME ESTIMATED BASED ON RADAR. .
&&
JAQLocal storm report, Jul 9, 12:54 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1254 PM EDT SAT JUL 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 2 SSW MULBERRY 33.92N 80.35W
07/09/2016 SUMTER SC LAW ENFORCEMENT
REPORT OF MULTIPLE TREE LIMBS DOWN ON
HAMPTON AVE.
&&
DASpecial weather statement, Jul 9, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT SAT JUL 9 2016
GAZ077-092100-
BURKE-
403 PM EDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURKE COUNTY...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
WADLEY...OR 8 MILES SOUTHEAST OF LOUISVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIDVILLE.
LAT...LON 3282 8226 3283 8231 3293 8227 3301 8228
3303 8189 3295 8189 3292 8196 3292 8208
3288 8213 3281 8215 3280 8222
TIME...MOT...LOC 2002Z 273DEG 20KT 3292 8230
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:10 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 65 min |
| Jul 8, 9:41 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 49 min |
| Jul 8, 10:08 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry, Saluda | 67 min |
| Jul 8, 10:30 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 45 min |
| Jul 8, 10:35 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 40 min |
| Jul 8, 11:00 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 60 min |
| Jul 8, 11:07 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster | 38 min |
| Jul 8, 11:11 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 49 min |
| Jul 8, 11:46 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Kershaw, Lee, Richland, Sumter | 29 min |
| Jul 8, 11:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 40 min |
| Jul 9, 12:15 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Richland, Sumter | 45 min |
| Jul 9, 12:27 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 48 min |
| Jul 9, 10:37 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon | 8 hr |
| Jul 9, 5:21 PM EDT | Special Weather Statement | CAE | Orangeburg | 54 min |
| Jul 8, 11:39 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie, Richmond | 51 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.